Flood, Brown
- When
- March 28, 6:55 AM CST to March 29, 6:30 PM CST
- Where
- Brown forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 43.750, -88.517
Well above normal temperatures during the last week of the month resulted in considerable snowmelt. Rainfall combined with runoff from melted snow, causing minor flooding on several rivers.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Well above normal temperatures during the last week of the month resulted in considerable snowmelt. Rainfall combined with runoff from melted snow, causing minor flooding on several rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 28, 4:15 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CST MON MAR 28 2005 .SHORT TERM...TODAY THROUGH TUESDAY. MAIN FORECAST CONCERNS DURING THE SHORT TERM ARE TEMPERATURES AND WHETHER ANY POPS ARE NEEDED LATE TUESDAY IN THE WEST. 00Z NAM/NGM/GFS ALL HAD A WEST COAST TROF AT H5 MOVING INTO THE PLAINS BY 00Z WED AS A RIDGE MAKES ITS WAY ACROSS THE WESTERN GREAT LAKES REGION. A WEAK SURFACE HIGH OVER LAKE SUPERIOR IS FORECAST TO WASH OUT COMPLETELY BY 00Z TUE AS A SIGNIFICANT TROF DEVELOPS IN THE LEE OF THE ROCKIES. THE TROF AXIS REACHES MN BY 00Z WED WITH THE NGM SHOWING IT ALMOST INTO WI. GFS IS THE ONLY ONE OF THE 3 SHOWING ANY QPF IN THE FA ON TUE SO I HAVE OPTED TO GO WITH A DRY FCST. SOME MID AND HIGH CLOUDS ACROSS MN AND THE NORTHERN PLAINS WILL MAKE THEIR WAY ACROSS NRN WI TODAY KEEPING TEMPS DOWN A LITTLE THERE. NGM OUTPUT SHOWS BOUNDARY LAYER TEMP 2C WARMER AT GRB THAN IT WAS YESTERDAY SO WENT WARMER THAN SUNDAY HIGHS. MOS MAX TEMPS FOR TODAY WERE GENERALLY WITHIN A FEW DEGREES AND SEEM REASONABLE. WENT WITH THE COOLER NAM/NGM MOS FOR TONIGHT SINCE THEY SEEM TO BE CLOSER TO EACH OTHER THAN TO THE GFS MOS. A STRONGER SOUTHERLY FLOW ON TUE WILL RESULT IN WARMER HIGHS ON TUE...EXCEPT IN THE EAST WHERE A LAKE COMPONENT TO THE WINDS WILL HOLD TEMPS DOWN A BIT. .LONG TERM...TUESDAY NIGHT THRU NEXT SUNDAY. MODELS SHOWING SOME DIFFERENCES AFTER 48 HOURS AS WEST COAST TROF PULLS INTO THE PLAINS. PER NCEP DISCUSSION WENT CLOSER TO SLOWER NAM SOLUTION. INITIAL SHORT WAVE SHIFTS NORTHEAST INTO WESTERN LAKES TUE NIGHT/WED. MODELS ALL TRENDING AT SLOWING THIS SYSTEM AGAIN. HAVE BACKED OFF ON PCPN ANOTHER 12 HOURS. SECOND SHORT WAVE THU AFTERNOON/NIGHT TO PASS SOUTH OF AREA. WITH MAIN TROF SHIFTING THROUGH BY FRI MORN...UNTIL THEN DECIDED TO KEEP SLIGHT CHANCE POPS GOING...ESPECIALLY WITH VARIBILITY OF SOLUTIONS. WITH PASSAGE OF TROF TEMPS TO RETURN TO NORMAL LEVELS FOR THU AND FRI BEFORE ANOTHER WARM UP WITH RIDGE BUILDING IN. ONLY OTHER CHANGE TO PREVIOUS PACKAGE WAS TO DROP TEMPS BACK ON WED IN THE EAST DUE TO EXPECTED SOUTHEAST FLOW OFF LAKE AHEAD OF INITIAL LOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CST MON MAR 28 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 430 AM CST MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY THERE IS AN INCREASED POTENTIAL FOR MINOR FLOODING OF LOW LYING AREAS AND FLOODING DUE TO ICE JAMS THROUGH WEDNESDAY DUE TO THE RAPID MELT... ASSOCIATED WITH EXPECTED MILD TEMPERATURES IN THE 40S AND 50S...AND THE POTENTIAL FOR RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. TE WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444129, 5444130, 5444131, 5444132, 5444133.